MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS HEALON; OVDS

ABBOTT MEDICAL OPTICS HEALON; OVDS
Model Number HEALON 5
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 09/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, give date: not applicable.If explanted, give date: not applicable.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
A zct150 intraocular lens (iol) was explanted from the left eye and replaced with a zct150 225 diopter iol.After the lens exchange, the physician reported that a patient had inflammatory reaction one day post-op; allegedly due to healon5.The physician was able to calm the inflammation by using topical steroids (prednisolone/terazol).There were 20 other surgeries that day and this was the only patient that used healon5 on (b)(6) 2016 and had inflammation issues.No other patients had an inflammatory reaction.This patient has lens implanted in the right eye as well but there was no problem with the right eye.The patient is not allergic to anything and is healthy.Patient's condition improved dramatically with steroid eye drops used topically.Patient is still on steroid and on a tapering schedule at this time until taper is ended.On (b)(6) 2016 the physician determined that the patient showed signs of improvement.Patient's visual acuity is 20/25 +2.This report will capture the healon that was used on (b)(6) 2016.The zct150 lens explanted on this day will be captured on a separate mdr.
 
Additional Manufacturer Narrative
Additional information was provided in follow up.The iol remains implanted in the right eye and the patient is well now.Device evaluation the complaint device was not returned to the manufacturer.Retained product testing was performed chemical tests ¿ ph, osmolality and visual inspection, microbiological test - bacterial endotoxins.The results were within product quality specification.The solution was clear and colorless all components were included in the product, cannula without defects and no visible defects on the product box.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no previous complaints were received for this order number to date.The directions for use (dfu) was reviewed.No labeling changes are required.Based on the investigation results there is no indication of product deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
HEALON
Common Device Name
OVDS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6064264
Report Number3004750704-2016-00028
Device Sequence Number10782602
Product Code LZP
UDI-Device Identifier00385445083215
UDI-Public(01)00385445083215(17)180131(10)UB31840
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P810031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/31/2018
Device Model NumberHEALON 5
Device Catalogue Number10290051
Device Lot NumberUB31840
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/28/2016
Supplement Report FDA Received Date11/30/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ZCT150U225 IOL-SN (B)(4) (REPLACEMENT LENS)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR